Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 285, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Nov 6, 2005, 3:08 AM CST for Dickson County, Montgomery County, Tennessee. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 6, 2005, 3:08 AM CST (09:08 UTC)
- Expired
- Nov 6, 2005, 4:15 AM CST
- In force
- 67 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Dickson County, TN, Montgomery County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 6, 3:45 AM CST | TSTM WND DMG | Clarksville, TN | A FEW TREES DOWN INSIDE CITY LIMITS. PIECES OF A METAL BARN STRUCTURE BLOWN ONTO STEELSTOCK ROAD HAD TO BE REMOVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 6, 2:30 AM CST | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.1 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1315 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 060911 SVROHX TNC043-125-061015- /O.NEW.KOHX.SV.W.0285.051106T0908Z-051106T1015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 308 AM CST SUN NOV 6 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DICKSON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF DICKSON MONTGOMERY COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF CLARKSVILLE * UNTIL 415 AM CST * AT 303 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS LINE OF SEVERE STORMS WAS LOCATED FROM 15 MILES WEST OF CLARKSVILLE...OR ABOUT 12 MILES NORTHEAST OF ERIN... TO WAVERLY...AND MOVING EAST AT 55 MPH. WIND DAMAGE WAS REPORTED EARLIER IN BENTON COUNTY AS THIS LINE PASSED THROUGH THAT AREA. * THE SEVERE THUNDERSTORM WILL BE NEAR... CLARKSVILLE BY 325 AM CST DICKSON BY 330 AM CST A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3679 8764 3602 8750 3597 8719 3679 8713 $$ BOYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 6, 1:17 AM CST, 1 hour 51 minutes earlier.
Area forecast discussion, Nov 6, 1:17 AM CST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 117 AM CST SUN NOV 6 2005 .DISCUSSION... 1ST ORDER OF BUSINESS WILL BE TO UPDATE THE ZONES AND INCLUDE THE NEW SVR TSTM WATCH FOR THE FAR WESTERN PORTIONS OF THE MID STATE. THIS WATCH WILL BE IN EFFECT UNTIL 6 AM CST. FOR THE UPCOMING FORECAST...POPS FOR TODAY WILL HINGE ON THE EXACT PROXIMITY OF THE BAND OF SHOWERS AND STORMS WHICH IS CURRENTLY MOVING OUR WAY. THE BEST ESTIMATE RIGHT NOW IS FOR 20 POPS ACROSS WESTERN AREAS AND 40-50 POPS ACROSS THE PLATEAU. THIS COULD CHANGE HOWEVER AS THE PRODUCT TRANSMISSION TIME NEARS. FOR THE REMAINDER OF THE FCST...SKIES WILL CLEAR THIS AFTERNOON FROM WEST TO EAST. TEMPS BEHIND THE FRONT WILL REMAIN ABOVE NORMAL ALTHOUGH NIGHTIME LOWS WILL FALL BACK DOWN INTO THE 40S SUN NT. RIDGING AND HEIGHT RISES WILL BE THE RULE ON MONDAY WITH TEMPS APPROACHING RECORD LEVELS INTO THE LOWER 80S. THROUGH THE EXTENDED...ABOVE NORMAL TEMPS TO REMAIN WITH WEAK UPPER RIDGING REMAINING. DESPITE THE UPPER RIDGING...A FRONTAL BOUNDARY WILL ATTEMPT TO APPROACH THE AREA FROM THE NORTH. WILL THEREFORE INCLUDE A 20-30 POP FOR WEDNESDAY NIGHT AND THURSDAY. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE && 21
Hazardous weather outlook, Nov 5, 4:19 AM CST, 22 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 419 AM CST SAT NOV 5 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-061030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 419 AM CST SAT NOV 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT FOR THE NORTHWESTERN COUNTIES OF THE MID STATE...MAINLY AFTER MIDNIGHT...THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORM. THE MAIN HAZARD WILL BE STRONG STRAIGHT LINE WINDS. THE REST OF THE MID STATE WILL HAVE RAIN SHOWERS WITH ISOLATED THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. 31
In the hours before
Local storm report, Nov 6, 2:50 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
250 AM CST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 AM TSTM WND DMG CAMDEN 36.06N 88.10W
11/06/2005 BENTON TN LAW ENFORCEMENT
TREES DOWN OVER HWY 192 AND BIRDSONG ROAD.
&&
31The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 2:08 AM CST | Severe Thunderstorm Warning | OHX | Benton, Stewart | 67 min |
| Nov 6, 2:27 AM CST | Severe Thunderstorm Warning | OHX | Houston | 48 min |
| Nov 6, 2:35 AM CST | Tornado Warning | OHX | Benton, Houston, Stewart | 40 min |
| Nov 6, 2:51 AM CST | Severe Thunderstorm Warning | OHX | Humphreys | 39 min |
| Nov 6, 3:15 AM CST | Severe Thunderstorm Warning | OHX | Benton, Houston | 45 min |
| Nov 6, 3:27 AM CST | Tornado Warning | OHX | Montgomery | 33 min |
| Nov 6, 3:30 AM CST | Severe Thunderstorm Warning | OHX | Humphreys | 60 min |
| Nov 6, 3:47 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Robertson | 58 min |
| Nov 6, 4:00 AM CST | Tornado Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 60 min |
| Nov 6, 4:08 AM CST | Severe Thunderstorm Warning | OHX | Davidson | 67 min |
| Nov 6, 4:24 AM CST | Severe Thunderstorm Warning | OHX | Sumner, Wilson | 66 min |
| Nov 6, 4:32 AM CST | Tornado Warning | OHX | Sumner | 28 min |
| Nov 6, 4:49 AM CST | Tornado Warning | OHX | Macon, Trousdale | 41 min |
| Nov 6, 5:04 AM CST | Severe Thunderstorm Warning | OHX | Smith | 41 min |
| Nov 6, 5:18 AM CST | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton | 57 min |
| Nov 6, 5:41 AM CST | Severe Thunderstorm Warning | OHX | DeKalb, Putnam | 34 min |
| Nov 6, 5:46 AM CST | Severe Thunderstorm Warning | OHX | Pickett | 44 min |
| Nov 6, 6:05 AM CST | Severe Thunderstorm Warning | OHX | Fentress | 40 min |
| Nov 6, 6:31 AM CST | Severe Thunderstorm Warning | OHX | Putnam | 29 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.